MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed that at least 9 applications were performed with balloon catheter 2af284 with lot number 69607 without any issue on the date of the event.A clinical issue was encountered during the procedure.There is no indication of relation of adverse event to the performance and malfunction of the product.The balloon catheter was not returned for investigation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, during a freeze in the right superior pulmonary vein (rspv), blood was observed in the endotracheal (et) tube.All devices were pulled from the left atrium and into the inferior vena cava.An emergency bronchoscopy was performed and active bleeding was seen in both lungs.Medication was administered to lower the activated clotting time (act) value.The case was aborted under general anesthesia and the patient was placed in the intensive care unit (icu).Additional information indicated a computerized tomography (ct) scan found the patient had a pre-existing arteriovenous malformation.Bleeding had stopped the day of the event and the patient was sent home.No further patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8617988
Report Number3002648230-2019-00381
Device Sequence Number2359279
Product Code OAE
UDI-Device Identifier00643169939318
UDI-Public00643169939318
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number69607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR
Patient Weight65